Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 50, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 1, 2009, 1:17 PM MST. It took effect at Jan 1, 2009, 8:30 PM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2009, 1:17 PM MST (20:17 UTC)
- In effect from
- Jan 1, 2009, 8:30 PM MST
- Expired
- Jan 2, 2009, 4:00 PM MST
- In force
- 20 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 012017 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 117 PM MST THU JAN 1 2009 ...STRONG WEST WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING TONIGHT AND FRIDAY... .WEST WINDS WILL INCREASE THIS EVENING OVER MUCH OF SOUTHEAST WYOMING AND PERSIST THROUGH FRIDAY. STRONG WEST WINDS ALOFT WILL COMBINE WITH A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE REGION TO PRODUCE THE HIGH WINDS TONIGHT AND FRIDAY. WYZ062-064>067-020600- /O.UPG.KCYS.HW.A.0001.090102T0000Z-090102T2300Z/ /O.NEW.KCYS.HW.W.0050.090102T0000Z-090102T2300Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 117 PM MST THU JAN 1 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE VERY STRONG WEST WINDS WILL RETURN TONIGHT AND CONTINUE FOR FRIDAY IN MANY LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE. WINDS OVER THAT AREA WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 65 MPH. PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING TONIGHT AND FRIDAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL... BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ WYZ063-020600- /O.NEW.KCYS.HW.W.0050.090102T0000Z-090102T2300Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 117 PM MST THU JAN 1 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM MST FRIDAY. THE VERY STRONG WEST WINDS WILL RETURN TONIGHT AND CONTINUE FOR FRIDAY IN OPEN AREAS OF THE SNOWY RANGE. WINDS OVER THAT AREA WILL BE SUSTAINED AT 35 TO 50 MPH WITH GUSTS TO 70 MPH. PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL OVER AND NEAR THE SNOWY RANGE IN SOUTHEAST WYOMING TONIGHT AND FRIDAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL... BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ WEILAND
4 follow-up statements
000 WWUS75 KCYS 020330 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 830 PM MST THU JAN 1 2009 ...VERY STRONG WEST WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING TONIGHT AND FRIDAY... .WEST WINDS WILL CONTINUE TO INCREASE THIS EVENING OVER MUCH OF SOUTHEAST WYOMING AND PERSIST THROUGH FRIDAY. STRONG WEST WINDS ALOFT WILL COMBINE WITH A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE REGION TO PRODUCE THE HIGH WINDS TONIGHT AND FRIDAY. WYZ069-021300- /O.EXB.KCYS.HW.W.0050.000000T0000Z-090102T1500Z/ CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 830 PM MST THU JAN 1 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. THE VERY STRONG WEST WINDS WILL CONTINUE TO INCREASE THIS EVENING AND PERSIST OVERNIGHT ALONG INTERSTATE 25 IN LARAMIE COUNTY. STRONGEST WINDS ARE EXPECTED TO CONTINUE ALONG WYOMING HILL SOUTH OF CHEYENNE AND NEAR WHITAKER NORTH OF CHEYENNE. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED OVERNIGHT. WINDS WILL BEGIN TO DIMINISH AFTER 800 AM MST FRIDAY AS SURFACE WINDS BECOME MORE SOUTHWEST. PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING TONIGHT AND FRIDAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ WYZ062>067-021300- /O.CON.KCYS.HW.W.0050.000000T0000Z-090102T2300Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 830 PM MST THU JAN 1 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY. THE VERY STRONG WEST WINDS WILL CONTINUE TONIGHT AND CONTINUE FOR FRIDAY IN MANY LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE. WINDS OVER THAT AREA WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING TONIGHT AND FRIDAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL... BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ CARPENTER
000 WWUS75 KCYS 021241 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 538 AM MST FRI JAN 2 2009 ...VERY STRONG WEST WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING TODAY... .WEST WINDS WILL CONTINUE OVER MUCH OF SOUTHEAST WYOMING TODAY. STRONG WEST WINDS ALOFT WILL COMBINE WITH A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE REGION TO PRODUCE THE HIGH WINDS THROUGH LATE FRIDAY AFTERNOON. WYZ062>067-022300- /O.CON.KCYS.HW.W.0050.000000T0000Z-090102T2300Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 538 AM MST FRI JAN 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE VERY STRONG WEST WINDS WILL CONTINUE TODAY IN MANY LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE. WINDS OVER THAT AREA WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING TODAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ WYZ069-021500- /O.CON.KCYS.HW.W.0050.000000T0000Z-090102T1500Z/ CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 538 AM MST FRI JAN 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. THE STRONG WINDS HAVE BEGUN TO DECREASE THIS MORNING ALONG INTERSTATE 25 IN LARAMIE COUNTY. HOWEVER THE POTENTIAL EXISTS FOR STRONG WINDS GUSTING UP TO 60 MPH ALONG WYOMING HILL SOUTH OF CHEYENNE AND NEAR WHITAKER NORTH OF CHEYENNE THROUGH 8 AM MST. PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING THIS MORNING SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. $$ RJM
000 WWUS75 KCYS 021508 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 808 AM MST FRI JAN 2 2009 ...VERY STRONG WEST WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING THE REST OF TODAY... .WEST WINDS WILL CONTINUE OVER MUCH OF SOUTHEAST WYOMING THE REST OF TODAY. STRONG WEST WINDS ALOFT WILL COMBINE WITH A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE REGION TO PRODUCE THE HIGH WINDS THROUGH LATE THIS AFTERNOON. WYZ069-021615- /O.CAN.KCYS.HW.W.0050.000000T0000Z-090102T1500Z/ CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 808 AM MST FRI JAN 2 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED OVER THE PAST FEW HOURS AND WERE WELL BELOW HIGH WIND CRITERIA AS OF 750 AM. THE WEST WINDS WILL GENERALLY BE SUSTAINED AT 20 TO 30 MPH FOR MUCH OF THE REST OF TODAY WITH GUSTS AS HIGH AS 45 MPH. THE STRONGEST WIND GUST AT THE CHEYENNE AIRPORT WAS 47 MPH OVERNIGHT...WITH LOCATIONS WEST OF TOWN REPORTING STRONGER WINDS. $$ WYZ062>067-022300- /O.EXT.KCYS.HW.W.0050.090102T1500Z-090102T2300Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 808 AM MST FRI JAN 2 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE VERY STRONG WEST WINDS WILL CONTINUE THE REST OF TODAY IN MANY LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE. WINDS OVER THAT AREA WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. THE STRONGEST GUST AS OF 8 AM WAS 49 MPH AT ARLINGTON. PEOPLE PLANNING OUTDOOR ACTIVITIES OR TRAVEL ALONG AND WEST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING TODAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ WEILAND
000 WWUS75 KCYS 022303 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 403 PM MST FRI JAN 2 2009 WYZ062>067-030015- /O.EXP.KCYS.HW.W.0050.000000T0000Z-090102T2300Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 403 PM MST FRI JAN 2 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE HIGH WIND WARNING EXPIRED AS OF 4 PM MST. SOUTHWEST WINDS WILL CONTINUE TO SLOWLY DECREASE THE REST OF THIS AFTERNOON TO SPEEDS OF 20 TO 35 MPH. SOME GUSTS NEAR 50 MPH WILL STILL OCCUR THROUGH 5 PM. AFTER SUNSET...WIND SPEEDS WILL BE DOWN TO 15 TO 25 MPH. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 1, 9:42 AM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 1, 9:42 AM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
942 AM MST THU JAN 1 2009
.DISCUSSION...SHALLOW SURFACE COLD FRONT WAS LOCATED OVER THE
NORTHEAST HALF OF THE PANHANDLE AT MID MORNING. SNOW HAS BEEN
FALLING THE PAST HOUR OR SO AT KCDR. RADAR TRENDS FROM THE KUDX
RADAR AS WELL AS SATELLITE IMAGERY AND MODEL SATA ALL SUGGEST THAT
THE LIGHT SNOW WILL BE PRIMARILY JUST FOR THE REST OF THE MORNING.
MAIN ISSUE CONTINUES TO BE THE WINDS IN THE WYOMING PART OF THE
CWA THE REST OF TODAY AND BEYOND. WINDS HAVE CONTINUED TO SLOWLY
DECREASE THROUGH THE MORNING SO FAR AS THE SURFACE PRESSURE
GRADIENT RELAXES AND WINDS AT THE LOWEST GATE OF THE MEDICINE BOW
PROFILER ARE DOWN SOME. THE WINDS WILL INCREASE BY THIS EVENING
OVER MUCH OF SOUTHEAST WYOMING AS SURFACE PRESSURES START TO FALL.
WINDS AT 700 MB ALSO INCREASE BY THE EVENING HOURS OVER THE AREA.
WILL LIKELY UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING BY
MIDDAY AND THAT WILL STILL BE FOR TONIGHT AND FRIDAY.
&&
.PREVIOUS DISCUSSION.../ISSUED AT 520 AM MST THU JAN 1 2009/...
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
WIND STILL THE MAIN WX CONCERN BOTH EARLY THIS MORNING AND AGAIN
TONIGHT AND FRI. HIGH WINDS WITH GUSTS BETWEEN 65 AND 90 MPH
HAVE BEEN RAKING THE KCYS AREA AND NOW ARLINGTON AND WILL EXTEND
THE WARNING A COUPLE HOURS TO 15Z. ELSEWHERE...WINDS HAVE BEEN
SLOWING DOWN AS COLD FRONT DROPS IN FROM THE NORTH. SCATTERED
AREAS OF LIGHT SNOW WILL GET INTO NORTHERN CWA THIS MORNING AND
THEN DECREASE EARLY IN THE AFTERNOON...AND SOME LIGHT SNOW WILL
ALSO PERSIST IN THE OROGRAPHIC FLOW AROUND THE MOUNTAINS OF
SOUTH CENTRAL WY ALL DAY. COLD FRONT WILL STALL JUST EAST OF
THE LARAMIE RANGE THIS AFTERNOON THEN PULL BACK TO THE EAST.
RISING UPPER HEIGHTS AND WEAK RIDGING ALOFT WILL DECREASE MOST
PRECIP TONIGHT AND FRI. HOWEVER...VERY STRONG WSW WINDS WILL
BE RETURNING TO SEVERAL AREAS AND HAVE POSTED YET ANOTHER
HIGH WIND WATCH PER BELOW. NEXT COLD FRONT SWEEPS IN FRI NIGHT
WITH SNOW SPREADING BACK INTO WESTERN AND NORTHERN CWA...AND
EVEN GETTING CLOSE TO KCYS-KSNY AREA EARLY SATURDAY MORNING.
LONG TERM...SATURDAY THROUGH WED...
GENERALLY WINDY CONDITIONS WILL PREVAIL THROUGH MUCH OF THE PERIOD
FROM SAT THROUGH WED. A SHORTWAVE TROUGH WILL IMPACT THE REGION SAT
INTO SAT NIGHT AND WILL BE FOLLOWED BY FAST FLOW ALOFT SUN INTO MON.
MID AND UPPER FLOW WILL STRENGTHEN EVEN FURTHER TUE AND WILL REMAIN
NOTABLY ENHANCED WED. A SURFACE COLD FRONT WILL BRING MUCH COLDER
AND RATHER WINDY CONDTIIONS SAT WITH MOIST POSTFRONTAL SURFACE WINDS
PRODUCING A CHANCE OF LIGHT SNOW. SUN WILL BE MAINLY DRY WITH
MODERATING TEMPERATURES AS HEIGHTS AND THICKNESSES BEGIN TO INCREASE
MODESTLY. SURFACE BASED LEESIDE TROUGHING WILL INDUCE DOWNSLOPE FLOW
MON THROUGH WED WITH ADIABATIC WARMING CONTRIBUTING TO A CONTINUED
MODERATION OF TEMPS. SOME LIGHT OROGRAPHIC SNOW WILL BE POSSIBLE
EACH DAY MON THROUGH WED IN THE HIGHEST MOUNTAINS.
&&
.AVIATION...SOME MVFR CEILINGS AND VSBYS IN LIGHT SNOW WILL SPREAD
INTO KDGW-KCDR AREA THIS MORNING. OTHERWISE...VFR CONDITIONS ARE
EXPECTED TODAY THROUGH FRI WITH TURBULENCE FROM STRONG WNW WINDS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 5 PM THURSDAY TO 4 PM FRIDAY FOR WYZ062-
WYZ064-WYZ065-WYZ066-WYZ067.
NE...NONE.
&&
WEILANDHazardous weather outlook, Jan 1, 8:13 AM MST, 5 hours 4 minutes before
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
In the hours before
Local storm report, Jan 1, 8:46 AM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
846 AM MST THU JAN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
01/01/2009 M68.00 MPH LARAMIE WY MESONET
0800 AM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
01/01/2009 M60.00 MPH LARAMIE WY MESONET
&&
BCHAPMANSpecial weather statement, Jan 1, 10:50 AM MST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MST THU JAN 1 2009 WYZ062>064-066-067-069-012300- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 1050 AM MST THU JAN 1 2009 ...STRONG WINDS WILL CONTINUE OVER AND NEAR THE MOUNTAINS FOR THE REST OF TODAY... WEST WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH AT TIMES FOR THE REST OF TODAY IN AREAS OVER AND NEAR THE SNOWY AND LARAMIE RANGES. THE AFFECTED AREAS INCLUDE INTERSTATE 25 BETWEEN CHEYENNE AND LARAMIE AND AGAIN IN CARBON COUNTY AND INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND. AT 1030 AM...WEST WINDS GUSTED TO 54 MPH AT THE WHITAKER EXIT ON INTERSTATE 25...20 MILES NORTH OF CHEYENNE...46 MPH AT THE CHEYENNE AIRPORT AND 53 MPH AT ARLINGTON. THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES OVER AND NEAR THE MOUNTAINS FOR THE REST OF TODAY. WEILAND
Local storm report, Jan 1, 12:22 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1222 PM MST THU JAN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST 27 WSW WHEATLAND 41.90N 105.44W
01/01/2009 M53 MPH ALBANY WY MESONET
1120 AM NON-TSTM WND GST BUFORD 41.11N 105.30W
01/01/2009 M50 MPH ALBANY WY DEPT OF HIGHWAYS
1135 AM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
01/01/2009 M56 MPH LARAMIE WY MESONET
1135 AM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
01/01/2009 M63 MPH LARAMIE WY MESONET
1200 PM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
01/01/2009 M55 MPH LARAMIE WY ASOS
1200 PM NON-TSTM WND GST 7 WSW CHEYENNE 41.11N 104.92W
01/01/2009 M59 MPH LARAMIE WY DEPT OF HIGHWAYS
1200 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/01/2009 M52 MPH CARBON WY DEPT OF HIGHWAYS
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:29 PM MST | High Wind Warning | CYS | 12 hr | |
| Jan 1, 5:08 AM MST | High Wind Watch | CYS | 8 hr |
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.